Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 10, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 24, 2006, 9:56 PM MDT. It took effect at Oct 25, 2006, 3:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2006, 9:56 PM MDT (03:56 UTC)
- In effect from
- Oct 25, 2006, 3:00 AM MDT
- Expired
- Oct 25, 2006, 8:36 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 250356 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 956 PM MDT TUE OCT 24 2006 IDZ017-021-251600- /O.NEW.KPIH.WI.Y.0010.061025T0900Z-061025T1800Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...AMERICAN FALLS 956 PM MDT TUE OCT 24 2006 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 12 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 12 PM MDT WEDNESDAY. A PACIFIC COLD FRONT WILL SWEEP THROUGH SOUTHEASTERN IDAHO ON WEDNESDAY MORNING. NORTHWESTERLY WINDS BEHIND THE FRONT WILL BE SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KPIH 251436 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 836 AM MDT WED OCT 25 2006 IDZ017-021-251545- /O.CAN.KPIH.WI.Y.0010.000000T0000Z-061025T1800Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...AMERICAN FALLS 836 AM MDT WED OCT 25 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND ADVISORY. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THE REMAINDER OF THE DAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 24, 2:50 PM MDT, 7 hours 6 minutes earlier.
Area forecast discussion, Oct 24, 2:50 PM MDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 250 PM MDT TUE OCT 24 2006 .SHORT TERM...TONIGHT THROUGH FRIDAY. UPPER TROF MOVING ONTO NW WASHINGTON COAST PRESENTLY WITH VERY COLD CORE TEMPS ALOFT WITH TROF. STRONG COLD FRONT ASSOCIATED WITH THIS FEATURE AS WELL WHICH WILL SLIDE EAST THROUGH SE IDAHO FROM 03Z TO 10Z CLEARING STATE BY 10Z. BIGGEST CHANGE IS VERY STRONG 120 KT PLUS H3 JET ON BACKSIDE OF TROF CONTINUES TO SLOW IT DOWN AND ACTUALLY NOW CLOSES THE TROF INTO CLOSED H5 LOW IN WESTERN WYOMING BY WED MORNING. 18Z NAM NOW CLOSES THE LOW OFF EVEN EARLIER IN SE IDAHO BY 18Z WED AND KEEPS PRECIP GOING LONGER IN SNAKE PLAIN AND EASTERN HIGHLANDS. BIG CHANGE TO GRIDS WAS TO GO LIKELY TO CATEGORICAL POPS IN EASTERN HIGHLANDS ON WEDNESDAY AND UPPED TO CHANCE IN SNAKE RIVER PLAIN AS THIS COULD SET UP CONVERGENCE ZONE PATTERN WITH VERY STRONG NORTHERLY FLOW AT H7 AND STRONG UPSLOPE BOUNDARY LAYER WINDS BEHIND COLD FRONTAL PASSAGE. THINK WILL BE COLD ENOUGH FOR ALL SNOW OR AT LEAST A MIX BUT ONLY CONCERN IS IF ENOUGH LOW LEVEL MOISTURE IS IN VALLEY TO GET MUCH PRECIPITATION. WILL NEED TO BE WATCHED WITH FURTHER MODEL RUNS. WENT WITH GENERAL 2 TO 4 INCHES OF SNOW IN EASTERN HIGHLANDS FROM UTAH BORDER ALL THE WAY THROUGH ISLAND PARK. WENT WITH LIKELY POPS IN CENTRAL MOUNTAINS OVERNIGHT TONIGHT WITH INITIAL TROF AND COLD FRONTAL PASSAGE AND ABOUT 1 TO 3 INCHES OF SNOW UP THERE AND WENT ONLY SLIGHT CHANCE ON WEDNESDAY AS FOCUS OF PRECIP SHIFTS WELL EAST. DECIDED AGAINST WIND ADVISORY IN VALLEY ZONES TONIGHT AS DONT LIKE TIMING OF FRONTAL PASSAGE OVERNIGHT BUT DID GO GENERAL 20 MPH SUSTAINED WINDS IN SNAKE PLAIN WITH FRONTAL PASSAGE AND THINK SOME AREAS WILL LIKELY SEE A SHORT PERIOD OF ADVISORY LEVEL WINDS ABOVE 30 MPH BUT NOT CONFIDENT ENOUGH FOR ADVISORY WITH THIS SYSTEM. SURFACE GRADIENT IS VERY STRONG BUT NO NUMERICAL MODEL GUIDANCE ABOVE 25 KNOTS AT ANY POINT ANYWHERE. UPPER LOW MOVES SOUTH INTO UTAH WEDNESDAY NIGHT AND PRETTY MUCH ENDED PRECIP TO SLIGHT CHANCE IN EASTERN HIGHLANDS AFTER 00Z AND ENDED EVERYWHERE BY 06Z THURSDAY. THURSDAY WILL BE DRY AND COLD WITH TRANSITORY RIDGING ALOFT. CONTINUED DRY AND WARMER ON FRIDAY WITH TEMPS ALOFT AND HEIGHTS CONTINUING TO RISE. GK .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. A GOOD DEAL OF UNCERTAINTY IN MODELS WITH THE LAST COUPLE OF RUNS RANGING FROM 90 TO 180 DEGREES OUT OF PHASE WITH EACH OTHER BY THE FIRST PART OF THE WEEK. 06Z GFS PER HPC DISCUSSION MAKES THE MOST SENSE. WAVE FIVE PATTERN INDICATES LONG WAVE TROUGH MOVING FROM AROUND 170W TOWARDS ALASKA WITH LOW AMPLITUDE RIDGE DEVELOPING OVER PACIFIC NORTHWEST. THAT WOULD MEAN A MOSTLY DRY FORECAST FOR SOUTHEAST IDAHO INTO MID WEEK. FOR NOW MADE ONLY MINOR TWEAKS TO THE EXTENDED PORTION OF THE FORECAST MAINLY FOR CONSISTENCY SAKE WITH NEIGHBORING OFFICES. RS && .AVIATION...A STRONG PACIFIC SURFACE COLD FRONT WILL CROSS SOUTHEAST IDAHO BETWEEN 02Z AND 12Z. THE STRONGEST WINDS ARE EXPECTED SOUTH OF A KSUN TO KIDA LINE WHERE WESTERLY WINDS 15 TO 25 MPH WITH A FEW GUSTS TO NEAR 40 MPH WILL DEVELOP OVERNIGHT AND DIMINISH IN STRENGTH LATE WEDNESDAY MORNING. SNOW SHOWERS WILL DEVELOP IN THE CENTRAL MOUNTAINS NORTH OF SUN VALLEY AND SPREAD TO THE EASTERN HIGHLANDS ALONG THE WYOMING BORDER ON WEDNESDAY. MOUNTAIN OBSCURATIONS ARE LIKELY IN THE HIGHER ELEVATIONS AND PASSES. RS && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 24, 6:00 AM MDT, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT TUE OCT 24 2006 IDZ017>025-031-032-251200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 600 AM MDT TUE OCT 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH EASTERN IDAHO TONIGHT. STRONG WEST TO NORTHWEST WINDS WILL OCCUR BEHIND THE FRONT LATE THIS EVENING AND CONTINUE THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE ALONG THE SNAKE RIVER CORRIDOR BETWEEN BURLEY AND POCATELLO...AND OVER THE SOUTHERN HIGHLANDS. WIND GUSTS TO 40 MPH ARE LIKELY IN THOSE AREAS. A WIND ADVISORY MAY BE NEEDED FOR TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.